COVID-19 Miniseries Episode 10: How to Mitigate Drug-Induced Sudden Cardiac Death From Hydroxychloroquine
Published April 3, 2020
|
51 min
    Download
    Add to queue
    Copy URL
    Show notes
    This episode was recorded on April 3, 2020Claim credit here: https://ce.mayo.edu/covid19podcastGuest:  Michael J. Ackerman, M.D., Ph.D. (@MJAckermanMDPhD)Host: Amit K. Ghosh, M.D., M.B.A. (@AmitGhosh006)The administration of hydroxychloroquine and azithromycin, along with other very common medications could result in drug-induced sudden cardiac death caused by drug-induced QT prolongation, in some patients. In order to avoid the wrong medication, for the wrong patient, at the wrong time, Dr. Michael Ackerman shares how to assess your patient’s risk, how to find and measure their QTc value, and neutralize the threat.Deeper Dive:Link to Journal Pre-Proof:https://mayoclinicproceedings.org/pb/assets/raw/Health%20Advance/journals/jmcp/jmcp_covid19.pdfLink to COVID-19 QTc Calculator and other resources:https://www.covidqtc.com/#WRchTxt7-12veGiudicessi JR, Noseworthy PA, Friedman PA, Ackerman MJ. Urgent guidance for navigating and circumventing the QTc prolonging and torsadogenic potential of possible pharmacotherapies for COVID-19 [published online ahead of print March 25, 2020]. Mayo Clin Proc. https://doi.org/10.1016/j.mayocp.2020.03.024.FDA Emergency Use Authorization (EUA) of hydroxychloroquine sulfate: https://www.fda.gov/media/136538/downloadMayo Clinic Connected Care - Genetic Heart Rhythm Diseases https://connect.mayoclinic.org/page/genetic-heart-rhythm-disorders/tab/covid-19/#Connect with the Mayo Clinic’s School of Continuous Professional Development online at https://ce.mayo.edu/ or on Twitter @MayoMedEd.
      15
      15
        0:00:00 / 0:00:00